MAUDE Adverse Event Report: ETHICON INC. MCRYL UD 36IN 2-0 S/A CT-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL UD 36IN 2-0 S/A CT-1; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number Y945H
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Wound Dehiscence (1154); Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 01/01/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an total knee procedure on an unknown date and suture was used.Post-op, the patient experienced a dehiscence.No patient infection was noted.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following was received: 2 knee ¿ dr.(b)(6).Possible suture codes -subcuticular y936 ¿ tmmdlb & 104tka & 103kgm 6 samples returning.Interrupted stitches in the dermal layer - y945 ¿ 10627l & 106g6x 2 samples returning.Interrupted vicryl was used on the dermal layer, but the subcuticular dehisced with the 3-0 monocryl.Additional information was requested and the following was received: one suture used of y936 used and tmmdlb & 104tka & 103kgm are possible lot numbers, one suture used of y945 used and 10627l & 106g6x are possible lot numbers.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Date and name of index surgical procedure? the diagnosis and indication for the index surgical procedure? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? how was the suture tied (square knot or multiple knots one end)? what tissue dehisced? please describe the appearance of the suture during the second procedure.Did the suture break? did the sutures untie? did the suture pull out of the tissue? were there any patient stress factors that led to the suture untying, breaking or pulling out of the tissue? onset date/time of dehiscence? (# post op days) how was the dehiscence managed? please describe any surgical intervention required for the wound dehiscence including date and findings.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? what symptoms did the patient experience following the index surgical procedure? onset date? what is the hospital¿s post-op protocol/exercise regime? did the patient follow the post-op protocol/exercise regime? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? d4: full udi currently unavailable since the exact lot of the suspected device cannot be determined.Additional information: d4, h4 - the actual device batch number associated with this event is not known.The following are reported possible batch numbers: batch 106g6x, expiration date: jan/31/2030 date of mfg.: feb/15/2025.Batch 10627l, expiration date: dec/31/2029 date of mfg.: jan/27/2025.In addition, a review of the manufacturing record evaluation for the possible batch number was performed for the finished device lot, and no non-conformances were identified.H6 component code: g07002 no device problem.H3 investigation summary: the product was returned to ethicon for evaluation.The returned product determined that it was received one unopened sample pertain to the product code y945h.In order to evaluate the condition of the returned sample, the packet was examined for visual defects: appearance, color package, wrinkles in the seal area, continuous seals, seal margins, over-sealing, damage (torn, punctured) and none was observed.The packet was opened, and the swage and attachment area were noted to be as expected.During the visual inspection, the suture was correctly placed on the winding former.The suture was dispensed without a problem and examined along of the strand and no anomalies or damaged on the suture surface could be observed.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.No conclusion could be reach on the cause of the reported event.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance., the product was returned to ethicon for evaluation.The returned product determined that it was received one unopened sample pertain to the product code y945h.In order to evaluate the condition of the returned sample, the packet was examined for visual defects: appearance, color package, wrinkles in the seal area, continuous seals, seal margins, over-sealing, damage (torn, punctured) and none was observed.The packet was opened, and the swage and attachment area were noted to be as expected.During the visual inspection, the suture was correctly placed on the winding former.The suture was dispensed without a problem and examined along of the strand and no anomalies or damaged on the suture surface could be observed.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.No conclusion could be reach on the cause of the reported event.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6.Additional information was requested, and the following was obtained: i never received answers back from the pas on the questions.This is what i currently have for answers: 1.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.2.Date and name of index surgical procedure? 3.The diagnosis and indication for the index surgical procedure? 4.What was the initial approach for the index surgical procedure? (open, laparoscopic or other)? open, two cases were total knees.One was a total hip replacement.5.On what tissue was the suture used? dermis 6.What was the tissue condition (normal, thin, calcified, fragile, diseased)? 7.How was the suture placed (interrupted or continuous)? interrupted in the dermis running in the sub cuticular for the knees and continuous dermal in the hip 8.How was the suture tied (square knot or multiple knots one end)? 9.What tissue dehisced? dermis 10.Please describe the appearance of the suture during the second procedure.11.Did the suture break? 12.Did the sutures untie? in the total knees the suture was tied interrupted and dehiscence in the same location inferior to the patella.13.Did the suture pull out of the tissue? 14.Were there any patient stress factors that led to the suture untying, breaking or pulling out of the tissue? 15.Onset date/time of dehiscence? (# post op days) day 1 for the knees.Hip was during case.16.How was the dehiscence managed? patients were bleeding and came back to be sutured.Superficial dehiscence.17.Please describe any surgical intervention required for the wound dehiscence including date and findings.18.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? 19.What symptoms did the patient experience following the index surgical procedure? onset date? post op day one both knee patients experienced bleeding.Total hip patient was during the procedure.20.Other relevant patient history/concomitant medications? 21.What is the physician¿s opinion as to the etiology of or contributing factors to this event? 22.What is the patient's current status? 23.Product code and lot number? these were listed in initial complaint.We do not have the exact code or lot number that was used in the cases.Please see notes on each product complaint.24.Will product be returned? if so, please provide the return date and tracking information.Yes, product was shipped back for analysis yesterday.25.Surgeon¿s name?.

Brand Name
MCRYL UD 36IN 2-0 S/A CT-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22311109
Report Number2210968-2025-07255
Device Sequence Number18389530
Product Code GAN
UDI-Device Identifier10705031059962
UDI-Public10705031059962
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K964072
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberY945H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2025
Supplement Date Received by Manufacturer06/30/2025
Initial Report FDA Received Date06/23/2025
Supplement Report FDA Received Date07/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown